Volume 20, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Pseudo-Anosov maps with small stretch factors on punctured surfaces

Mehdi Yazdi

Algebraic & Geometric Topology 20 (2020) 2095–2128
Abstract

Consider the problem of estimating the minimum entropy of pseudo-Anosov maps on a surface of genus g with n punctures. We determine the behavior of this minimum number for a certain large subset of the (g,n) plane, up to a multiplicative constant. In particular, we show that for fixed n, this minimum value behaves as 1 g, proving what Penner speculated in 1991.

Keywords
pseudo-Anosov, entropy, stretch factor, dilatation, punctured surfaces
Mathematical Subject Classification 2010
Primary: 37B40, 37E30
References
Publication
Received: 30 April 2019
Revised: 2 October 2019
Accepted: 16 October 2019
Published: 20 July 2020
Authors
Mehdi Yazdi
Mathematical Institute
University of Oxford
Oxford
United Kingdom